MAUDE Adverse Event Report: BAUSCH + LOMB I/A TIP 0.4MM CVD METAL 17.5G; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB I/A TIP 0.4MM CVD METAL 17.5G; UNIT, PHACOFRAGMENTATION
Model Number BL3165
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in france reported that particulates were detected during surgery.The particulates entered the patient eye and were removed.There was no patient impact.
 
Additional Manufacturer Narrative
The initial report was submitted on 27mar2024 under incorrect (b)(4).The device was returned for evaluation.There are particles all around the o-rings and on the outer surface of the tip and body.The irrigation sheath/sleeve is broken off and is missing.There are particles visible between the aspiration needle and what is left of the irrigation sheath/sleeve.There are particles in the aspiration port.The investigation is ongoing.
 
Additional Manufacturer Narrative
The device was returned for evaluation.There are particles all around the o-rings and on the outer surface of the tip and body.The irrigation sheath/sleeve is broken off and is missing.There are particles visible between the aspiration needle and what is left of the irrigation sheath/sleeve.There are particles in the aspiration port.Further investigation indicates there was evidence of significant use as there were scratches on the barrels of the tip in both the customer photos and when the product was returned for evaluation.The amount of damage indicates there appears to be multiple uses of each tip.The tips are shipped to the customer with open-cell foam with no fibers are present.However, if the parts are wrapped in lint free wipes some fibers could be present.This is the first complaint received from this lot.A review of the batch history records, trend and risk analysis were reviewed and considered acceptable with the product performing within anticipated rates.The investigation is complete.

Brand Name
I/A TIP 0.4MM CVD METAL 17.5G
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MICROSURGICAL TECHNOLOGY
8415 154th avenue
redmond WA 98052
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key19138690
Report Number0001920664-2024-00059
Device Sequence Number9383629
Product Code HQC
UDI-Device Identifier00757770483532
UDI-Public(01)00757770483532(10)171340
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K951463
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3165
Device Lot Number171340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS I/A HANDPIECE SYSTEM
Patient SexUnknown